MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Codes Device Contaminated During Manufacture or Shipping (2969); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 - pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a strand of hair was identified inside of the sealed packaging of a wayne pneumothorax set during inspection by the distributor.The complaint device did not make patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: h6 (medical device problem code - annex a) investigation ¿ evaluation it was reported that a strand of hair was identified inside of the sealed packaging of a wayne pneumothorax set during inspection by the distributor.The complaint device did not make patient contact.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device, as well as a visual inspection of a customer provided photo, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.The customer did provide pictures of the hair-like fiber inside the packaging.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the dhr for the complaint lot and records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.An expanded dhr was performed.Additional related lots were reviewed, and no additional complaints were reported from the field.There were related non-conformances but there are 100% inspections in place to identify these failures before shipping and all non-conforming material was scrapped.There is no evidence that additional non-conforming product exists in house or in the field.The information provided upon review of provided photos indicates the device was manufactured out of specification.However, based on review of the device master record, product labeling, device history record, and device failure analysis, there is no evidence of additional nonconforming material in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_wayne_rev12] ¿wayne pneumothorax set for trocar placement,¿ provides the following information to the user related to the reported failure mode: how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, review of the customer provided photo, and the results of the investigation, cook has concluded a manufacturing/quality control deficiency is the cause of this failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17377917
Report Number1820334-2023-00954
Device Sequence Number6506519
Product Code JOL
UDI-Device Identifier00827002565326
UDI-Public(01)00827002565326(17)241201(10)14851956
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/01/2024
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1020-WAYNE-IMH
Device Lot Number14851956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown